Fertility Friends Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
77 Posts
Discussion Starter · #1 ·
Please could someone can give me some advice about fibroids.  I am 34, have polycystic ovaries and I am just about to finish a monitoring cycle but when I saw my consultant on Tuesday yesterday he said I had a small fibroid which would have to be looked at with a hysteroscopy (which he had already recommended anyway).  It was a bit of a shock as I have had many ultrasound scans before but this has never been picked up.  As you can imagine, I've done loads of reading on the internet but feel a bit scared i.e. how does he know it's a fibroid - what if it's something more serious eg the dreaded "c" word.   
I'm probably being paranoid but any advice would really be appreciated. 

Also I have just started taking 3x 500mg of Metformin and am having serious tummy problems!  I have read this is normal but will be on a 8 hour flight to the US in a couple of weeks time - should I stop taking the Metformin before the trip?  The thought of having to dash to the loo every 5 mins mid air is a bit scary!

I would be really grateful for any advice you can offer.
 

·
Registered
Joined
·
1,575 Posts
Hi Debbie,

I found Metformin very difficult to get used to and the side-effects severe. In my case I started on half a tablet and then built the dose up. Have managed to get to 2 a day but sometimes take a break if it all gets too much.

You might like to try cuting back to one 500mg tablet a day and then building up slowly to the full dose. If this doesn't work in time for the flight you could consider stopping the drug for a few days. When I do this it doesn't seem difficult to do and I can pick up at the previous dose with no problems.

This is just my experience though and I am not a medical person.

With regards to the fibroid, please don't worry as they are really common and can come and go all the time. I had one detected a while back but it had disappeared by the time I got the Hysteroscopy....

Wishing you all the very best!! Hope some of this ramble helps.

With warmest regards,
 

·
Registered
Joined
·
89 Posts
Debbie,

i too had horrible side effects of the metformin, sickness, dizzyness and dioreah. it was gone completely after 2 weeks.  if your flight is later than this i would soldier on, but make sure you take the pills with food as this really lessens the side effects...

Good luck hun, and have a nice flight!! :)

 

·
Registered
Joined
·
77 Posts
Discussion Starter · #4 ·
Thanks Flopsy and Gemsy - only just got your email due to our server being down for a few days!  Thanks for the advice - very much appreciated - I'm glad to know it's not just me being a wimp!  I have cut down to one tablet a day but with the flight on Sunday I think I may take a break while I'm away.

Thanks again for the help and advice.  Best wishes to you both for a lovely Christmas!
 
1 - 4 of 4 Posts
Top